Alert archive / Maine / Wind Chill Advisories in 2012
Wind Chill Advisory 1, NWS Gray, ME
NWS Gray, ME issued this wind chill advisory at Jan 3, 2012, 3:00 PM EST for Franklin County, Oxford County, Somerset County, Maine. It took effect at Jan 3, 2012, 9:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 3:00 PM EST (20:00 UTC)
- In effect from
- Jan 3, 2012, 9:00 PM EST
- Expired
- Jan 4, 2012, 8:48 AM EST
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Franklin County, ME, Oxford County, ME, Somerset County, ME
The radar
The Portland,ME radar (KGYX), 123 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS41 KGYX 032000 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 300 PM EST TUE JAN 3 2012 ...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS OF WESTERN MAINE FOR TONIGHT INTO WEDNESDAY MORNING... .THE COMBINATION OF GUSTY NORTHWEST WINDS AND TEMPERATURES PLUNGING BELOW ZERO WILL CREATE WIND CHILLS OF 20 TO 29 DEGREES BELOW ZERO ACROSS NORTHERN PORTIONS OF OXFORD AND FRANKLIN COUNTIES AND CENTRAL PORTIONS OF SOMERSET COUNTY FROM 9 PM THIS EVENING THROUGH 9 AM WEDNESDAY. MEZ007>009-040500- /O.NEW.KGYX.WC.Y.0001.120104T0200Z-120104T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN 300 PM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY. * LOCATIONS...NORTHERN FRANKLIN...NORTHERN OXFORD AND CENTRAL SOMERSET COUNTIES. * HAZARD TYPE...EXTREMELY COLD WIND CHILLS. * TIMING...FROM AROUND 9 PM THIS EVENING THROUGH 9 AM WEDNESDAY. * TEMPERATURES...ANYWHERE FROM 5 ABOVE TO 15 BELOW ZERO. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL READINGS...AS LOW AS 29 BELOW ZERO. * IMPACTS...DANGEROUSLY COLD WIND CHILLS. DRESS WARMLY IF GOING OUTSIDE TONIGHT OR WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS APPROPRIATELY. && $$
3 follow-up statements
090 WWUS41 KGYX 040326 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1026 PM EST TUE JAN 3 2012 ...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS OF WESTERN MAINE FOR TONIGHT INTO WEDNESDAY MORNING... .THE COMBINATION OF GUSTY NORTHWEST WINDS AND TEMPERATURES PLUNGING BELOW ZERO WILL CREATE WIND CHILLS OF 20 TO 29 DEGREES BELOW ZERO ACROSS NORTHERN PORTIONS OF OXFORD AND FRANKLIN COUNTIES AND CENTRAL PORTIONS OF SOMERSET COUNTY FROM 9 PM THIS EVENING THROUGH 9 AM WEDNESDAY. MEZ007>009-041400- /O.CON.KGYX.WC.Y.0001.000000T0000Z-120104T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN 1026 PM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * LOCATIONS...NORTHERN FRANKLIN...NORTHERN OXFORD AND CENTRAL SOMERSET COUNTIES. * HAZARD TYPE...EXTREMELY COLD WIND CHILLS. * TIMING...FROM AROUND 9 PM THIS EVENING THROUGH 9 AM WEDNESDAY. * TEMPERATURES...5 TO 15 BELOW ZERO. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * IMPACTS...DANGEROUSLY COLD WIND CHILLS. DRESS WARMLY IF GOING OUTSIDE TONIGHT OR WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS APPROPRIATELY. && $$
090 WWUS41 KGYX 040710 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 210 AM EST WED JAN 4 2012 ...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE MOUNTAINS OF WESTERN MAINE INTO WEDNESDAY MORNING... .THE COMBINATION OF GUSTY NORTHWEST WINDS AND TEMPERATURES PLUNGING BELOW ZERO WILL CREATE WIND CHILLS OF 20 TO 29 DEGREES BELOW ZERO ACROSS NORTHERN PORTIONS OF OXFORD AND FRANKLIN COUNTIES AND CENTRAL PORTIONS OF SOMERSET COUNTY FROM 9 PM THIS EVENING THROUGH 9 AM WEDNESDAY. MEZ007>009-041400- /O.CON.KGYX.WC.Y.0001.000000T0000Z-120104T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN 210 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...NORTHERN FRANKLIN...NORTHERN OXFORD AND CENTRAL SOMERSET COUNTIES. * HAZARD TYPE...EXTREMELY COLD WIND CHILLS. * TIMING...THROUGH 9 AM. * TEMPERATURES...3 BELOW TO 13 BELOW ZERO. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * IMPACTS...DANGEROUSLY COLD WIND CHILLS. DRESS WARMLY IF GOING OUTSIDE TONIGHT OR WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS APPROPRIATELY. && $$
061 WWUS41 KGYX 041348 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 848 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY CANCELLED... .AS TEMPERATURE WARM THIS MORNING WIND CHILLS WILL WARM AS WELL. MEZ007>009-041500- /O.CAN.KGYX.WC.Y.0001.000000T0000Z-120104T1400Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN 848 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL WARM INTO THE TEENS AND TWENTIES TODAY WITH WIND CHILL VALUES RISING ABOVE ZERO. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 12:03 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Jan 3, 12:03 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1203 PM EST TUE JAN 3 2012 .SYNOPSIS... A COLD FRONT MOVED OFFSHORE LAST NIGHT AND IS ALLOWING MUCH COLDER AIR TO INVADE THE REGION ON GUSTY NORTHWEST WINDS. THE COLD BLUSTERY WEATHER WILL LAST THROUGH TONIGHT. HIGH PRESSURE WILL CREST OVER THE REGION WEDNESDAY FORCING WINDS TO DIMINISH AND ALLOWING TEMPERATURES TO BEGIN TO MODERATE. PRECIPITATION WILL RETURN TO THE FORECAST THURSDAY AND FRIDAY AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD. A WEAK LOW PRESSURE SYSTEM WILL CROSS OVER NORTHERN NEW ENGLAND THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WILL UPDATE TO INPUT THE LATEST OBSERVED DATA RESULTING IN MINOR TWEAKS, IF ANY, TO THE PREVIOUS FCST. HIGH TEMPS TDA LIKELY TO HAVE ALREADY OCCURRED. STRONG CD AIR ADVECTION ON GUSTY NW WINDS WILL CAUSE TEMPS TO FALL THRU THE DAY. UPSLOPE -SHSN EXPECTED ACROSS THE N/MT ZONES AND POSSIBLY SWD ACROSS THE HIGHER TERRAIN OF WRN NH. SOME ACTIVITY HAS ALREADY BEEN REPORTED. SOME LGT ACCUMULATIONS ARE PSBL IN THESE AREAS. ELSEWHERE THE DOWNSLOPING NW FLOW WILL DRY OUT MOST OF THE CLOUDS AND PREVENT ANY -SHSN FROM FALLING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... HIGH PRES WILL BEGIN NOSING IN FROM THE W TNGT...THOUGH GRADIENT WILL CONTINUE THRU THE NGT. COLDEST AIR WILL BE SETTLING OVER THE REGION TNGT AS WELL. SHOULD SEE WIDESPREAD LOWS OF -5 TO -10 ACROSS NRN ZONES...WITH TEMPS FALLING TO NEAR ZERO ALONG THE COAST. THE LINGERING GRADIENT WILL KEEP WINDS AROUND 10 MPH...ENOUGH TO DROP WIND CHILLS TO NEAR ADVISORY TERRITORY EARLY IN THE NIGHT. HIGH PRES BUILDING IN WILL HELP WINDS DROP OFF TOWARDS WED MORNING. FOR THIS REASON THERE IS STILL SOME UNCERTAINTY IN HOW COLD WIND CHILLS ACTUALLY GET. HIGH PRES WILL BE BRIEF...AS IT QUICKLY SLIDES OFF SHORE WED. HIGHS RECOVER INTO THE TEENS AND 20S...BEFORE CLOUDS BEGIN TO INCREASE FROM THE W. A WEAK WAVE BRUSHING THE AREA WILL HELP TO SPREAD THE CLOUDS ACROSS THE AREA BY 00Z...WITH A SHSN OR TWO APPROACHING THE CT RIVER VALLEY IN THE EVENING. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... RELATIVELY QUIET PATTERN CONTINUES IN THE LONG RANGE. ANOTHER COLD FRONT WILL CROSS THE REGION LATER WEDNESDAY NIGHT INTO THURSDAY. THIS WILL TRIGGER A FEW SNOW SHOWERS...HOWEVER...MOST OF THE PCPN WILL REMAIN IN THE NORTH AND MOUNTAINS WITH THIS RELATIVELY MOISTURE STARVED SYSTEM. A WARM FRONT THEN APPROACHES LATE FRIDAY INTO EARLY SATURDAY...TRIGGERING SCATTERED SNOW SHOWERS ONCE AGAIN...WITH A MIX OF RAIN AND SNOW SHOWERS ALONG AND NEAR THE SHORELINE. WHILE THE GFS PRODUCES LIMITED MOISTURE IN AN UPSLOPE NW FLOW FOR SUNDAY...THE EURO AND CANADIAN GEM ARE MORE ROBUST. A LEADING SHORT WAVE TRIGGERS CYCLOGENESIS IN THE MID ATLANTIC REGION LATE IN THE WEEKEND. THE LEADING SHORT WAVE IN THE UPPER ATMOSPHERE DIVES SOUTH AND EAST OUT OF CANADA AS UPPER LEVEL RIDGE OUT WEST BUILDS. THIS IS A POSITIVELY TITLED...FAST MOVING TROUGH...SO CONFIDENCE LEVEL ON THE EXACT TRACK OF THIS POTENTIAL SYSTEM IS STILL UNKNOWN. WILL AWAIT FURTHER MODEL RUNS BEFORE CONFIDENCE LEVEL IS INCREASED. IN THE MEANTIME...PATTERN MAY BECOME ACTIVE DOWN THE ROAD AS RIDGE CONTINUES ALONG AND OFF THE WEST COAST. WOULD PREFER TO HAVE THE RIDGE SHIFTED SLIGHTLY FURTHER EAST FOR SNOW POTENTIAL IN NEW ENGLAND...BUT AT LEAST THIS IS A START. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH WEDNESDAY/...MAIN CONCERN TDA INTO TNGT WILL BE GUSTY NW WINDS AS CD ARCTIC AIR INVADES THE REGION. SOME CLOUDS AROUND BUT MOSTLY VFR EXCEPT HIE WHERE MVFR CIG LIKELY DUE TO UPSLOPE FLOW CREATING CLOUDS ALONG WITH PSBL MVFR VSBY IN SCT -SHSN. COULD BRIEFLY GO TO IFR IN A MDT SHSN AS WELL. LEB ALSO COULD SEE BRIEF MVFR CIG/VSBY IN PSBL -SHSN THOUGH NOT NEARLY AS LIKELY AS HIE. CONDITIONS IMPROVE TNGT THRU WEDNESDAY AS HIGH PRES BUILDS IN. LONG TERM...VFR CONDITIONS THROUGH MUCH OF THE WEEK. MAY SEE BRIEF MVFR CONDITIONS ON THURSDAY AS ANOTHER FRONT PUSHES THROUGH. AND FRIDAY NIGHT MAY HAVE A PERIOD OF MVFR OR IFR CONDITIONS AS A WARM FRONT MOVES NORTHWARD AND SPREADS CLOUDS AND LIGHT SNOW INTO THE REGION. && .MARINE... SHORT TERM /TODAY THROUGH WEDNESDAY/...WILL UPDATE TO INPUT THE LATEST OBSERVED DATA RESULTING IN MINOR TWEAKS, IF ANY, TO THE PREVIOUS FCST. WILL CONT THE SCA THRU 5 AM TNGT AS THE GUSTY NW WINDS SHOULD CONT ESPECIALLY WITH CD AIR POURING IN OVER THE WARMER WATER. WINDS LET UP TOWARD DAYBREAK AND DURING THE DAY WEDNESDAY AS HIGH PRES BUILDS INTO THE REGION. LONG TERM...GENERALLY QUIET CONDITIONS EXPECTED OVER THE WATERS. GENERALLY LIGHT WINDS EXPECTED BUT WINDS MAY REACH 25 KT AS A COLD FRONT MOVES THROUGH ON THURSDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR ANZ150>154. &&
Hazardous weather outlook, Jan 3, 6:14 AM EST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 614 AM EST TUE JAN 3 2012 ANZ150>154-041115- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 614 AM EST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>028-NHZ005>010-013-014-041115- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 614 AM EST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-NHZ001>004-041115- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- 614 AM EST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. VERY COLD TEMPERATURES ARE EXPECTED TONIGHT...ALONG WITH NORTHWEST WINDS THAT MAY CONTINUE AROUND 10 MPH UNTIL AFTER MIDNIGHT. THIS WILL RESULT IN WIND CHILL VALUES APPROACHING 20 TO 25 BELOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:04 PM EST | Small Craft Advisory | GYX | 34 hr | |
| Jan 2, 9:20 PM EST | Special Weather Statement | GYX | Franklin, Oxford | 85 min |
Nearby
Wind Chill Advisories in Maine, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.